Alert archive / Illinois / Freeze Warnings in 2016
Freeze Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 4, 2016, 3:34 AM CDT for 11 counties in Illinois. It took effect at Apr 5, 2016, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:34 AM CDT (08:34 UTC)
- In effect from
- Apr 5, 2016, 2:00 AM CDT
- Expired
- Apr 5, 2016, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Bond County, IL, Brown County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Macoupin County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2816 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WWUS73 KLSX 040834 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 334 AM CDT MON APR 4 2016 ILZ058>060-064-065-070-042115- /O.NEW.KLSX.FZ.W.0005.160405T0700Z-160405T1300Z/ BOND IL-FAYETTE IL-GREENE IL-MACOUPIN IL-MARION IL-MONTGOMERY IL- INCLUDING THE CITIES OF...CENTRALIA...LITCHFIELD...SALEM... VANDALIA 334 AM CDT MON APR 4 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY. * TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING. * TEMPERATURES...LOW TEMPERATURES WILL BE AROUND 30 DEGREES. * IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BRITT
3 follow-up statements
655 WWUS73 KLSX 042056 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 356 PM CDT MON APR 4 2016 ILZ069-074-095>097-051300- /O.EXA.KLSX.FZ.W.0005.160405T0700Z-160405T1300Z/ ADAMS IL-BROWN IL-CLINTON IL-PIKE IL-WASHINGTON IL- INCLUDING THE CITIES OF...MOUNT STERLING...PITTSFIELD...QUINCY 356 PM CDT MON APR 4 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY. * TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S AND UPPER 20S. * IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ058>060-064-065-070-051300- /O.CON.KLSX.FZ.W.0005.160405T0700Z-160405T1300Z/ BOND IL-FAYETTE IL-GREENE IL-MACOUPIN IL-MARION IL-MONTGOMERY IL- INCLUDING THE CITIES OF...CENTRALIA...LITCHFIELD...SALEM... VANDALIA 356 PM CDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... * TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S AND UPPER 20S. * IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TILLY
298 WWUS73 KLSX 050853 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 353 AM CDT TUE APR 5 2016 ILZ058>060-064-065-069-070-074-095>097-051300- /O.CON.KLSX.FZ.W.0005.000000T0000Z-160405T1300Z/ ADAMS IL-BOND IL-BROWN IL-CLINTON IL-FAYETTE IL-GREENE IL- MACOUPIN IL-MARION IL-MONTGOMERY IL-PIKE IL-WASHINGTON IL- INCLUDING THE CITIES OF...CENTRALIA...LITCHFIELD... MOUNT STERLING...PITTSFIELD...QUINCY...SALEM...VANDALIA 353 AM CDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING. * TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL FALL TO NEAR 30 DEGREES. * IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BRITT
871 WWUS73 KLSX 051247 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 747 AM CDT TUE APR 5 2016 ILZ058>060-064-065-069-070-074-095>097-051400- /O.EXP.KLSX.FZ.W.0005.000000T0000Z-160405T1300Z/ ADAMS IL-BOND IL-BROWN IL-CLINTON IL-FAYETTE IL-GREENE IL- MACOUPIN IL-MARION IL-MONTGOMERY IL-PIKE IL-WASHINGTON IL- INCLUDING THE CITIES OF...CENTRALIA...LITCHFIELD... MOUNT STERLING...PITTSFIELD...QUINCY...SALEM...VANDALIA 747 AM CDT TUE APR 5 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES ARE QUICKLY RISING ABOVE FREEZING THIS MORNING...THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM. $$ KANOFSKY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 4, 3:14 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 4, 3:14 AM CDT, 20 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Saint Louis MO
314 AM CDT MON APR 4 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 313 AM CDT Mon Apr 4 2016
Cold front is currently moving through northeast Missouri and
west central Illinois. Radar is showing most of the mid-level
returns staying back over northern Missouri and southern Illinois
with very few surface reports. This is because the low levels are
very dry per the latest RAP soundings. Upper trough supplying the
ascent for the precipitation will move quickly east early this
morning causing these returns to dissipate by 12Z which is
depicted well by the experimental HRRR. So still expect today to
be mainly dry with skies turning mainly sunny by this afternoon.
Temperatures will be much cooler today with northerly winds
advecting cooler air into the area. Highs will be below normal
today.
Britt
.LONG TERM... (Tonight through Sunday)
Issued at 313 AM CDT Mon Apr 4 2016
Will be going with a freeze warning late tonight over south
central Illinois. The front will move well south of the area
tonight. A surface ridge will also move southeast across the area
with its axis oriented across south central Illinois into
southeast Missouri by late tonight. There will be some high clouds
beginning to spill in ahead of the next system, but think that
south central Illinois will still stay mostly clear all night
allowing for strong radiational cooling. With dewpoints staying in
the mid-upper 20s, expect this area to have overnight lows
falling to around 30, so will go with a freeze warning.
Otherwise it still looks like a weak system will pass just north
of the area on Tuesday bringing some isolated showers to northeast
Missouri and west central Illinois. Otherwise the better chance of
rain will wait until Tuesday night and Wednesday when an
impressive upper trough will drop southeastward out of Dakotas
bringing likely PoPs with a chance of thunderstorms.
The showers will linger into Thursday and Friday as an additional
shortwave trough moves through the area in the northwesterly flow
aloft that sets up behind Wednesday's trough. The first half of
the weekend does look dry at this point before scattered showers
develop by Sunday as both the GFS and ECMWF are showing return
flow off the Gulf.
Temperatures will be below normal late week before warming up by
next Sunday.
Britt
&&
.AVIATION... (For the 06z TAFs through 06z Monday Night)
Issued at 1157 PM CDT Sun Apr 3 2016
Cold front is beginning to move into northern Missouri as of 05z.
Will see it continue to slowly sink to the south, moving through
KUIN by 07z, KCOU by 08z and STL metro area by 10z. Mainly mid and
high clouds with it, though some scattered showers, so kept
vicinity shower mention at KUIN. Otherwise, gusty southwest winds
to veer to the north with frontal passage and lose their
gustiness. Between 02z and 03z Tuesday, winds to veer to the
northeast. Another issue to deal with in short term is low level
wind shear, winds just off the surface are 50 kts, so kept mention
of LLWS in KCOU and metro area tafs til cold front moves through.
Specifics for KSTL:
Cold front is beginning to move into northern Missouri as of 05z.
Will see it continue to slowly sink to the south, moving through STL
metro area by 10z. Mainly mid and high clouds with it, though some
scattered showers have developed, but feel that they will diminish
before reaching KSTL. Otherwise, gusty southwest winds to veer to
the north with frontal passage and lose their gustiness. By 03z Tuesday,
winds to veer to the northeast, then to the east by 07z Tuesday as
surface ridge settles in over region. Another issue to deal with
in short term is low level wind shear, winds just off the surface
are 50 kts, so kept mention of LLWS in taf til cold front moves
through.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...Freeze Warning from 2 AM to 8 AM CDT Tuesday for Bond IL-Fayette
IL-Greene IL-Macoupin IL-Marion IL-Montgomery IL.
&&
WFO LSXHazardous weather outlook, Apr 3, 7:06 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 706 PM CDT SUN APR 3 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 706 PM CDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
Nearby
Freeze Warnings in Illinois, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.